MAUDE Adverse Event Report: WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; BTR TUBE, TRACHEAL (W/WO CONNECTOR)

WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; BTR TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number G48303
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturers ref# (b)(4).G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113 g5) similar to device under pma/510(k) e597079 (k161813) investigation is still in progress.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Description of event according to initial reporter: during selective intubation, a piece of frova broke loose in the bronchus.Current state of the patient: needed to call an emergency pulmonologist to perform bronchial fibrosis to recover the foreign body.Re intubation of the patient.Additional information received (b)(6) 2019: carlens 37 left (double lumen tube) was used for selective intubation due to the nodule at upper right lobe (adenocarcinome in situ).Removal of the piece of frova under fibro control with an endo cath, 15 cm.During selective intubation with double lumen tube using frova introducer, a piece of frova broke loose in bronchus.Needed to call an emergency pulmonologist to perform bronchial scopy to remove the foreign body with an endocath, 15 cm.Patient outcome: removal of the piece of our frova under scopy control with an endo cath, 15 cm.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturer ref# (b)(4).Name and address for importer site: cook medical incorporated (cmi), 400 daniels way, bloomington, in 47404, registration no.: 3005580113.Summary of investigational findings: the investigation is based on event description and the returned frova introducer.It was reported that a piece of the frova broke loose in the bronchus during placement of a double lumen tube (carlens 37).The piece was removed by bronchial fibroscopy.No further harm to the patient.The frova introducer was returned and so was the small piece, which reportedly was recovered from the patient's bronchus.An investigation confirmed more flakings ex.One flaking approx.10cm from the proximal end, and two flakings approx.10cm and 25cm, respectively, from the tip.The frova introducer is designed for placement of a single lumen tube only, but in this case used with dlt (carlens 37 left) which is not according to ifu and which is considered the likely cause of the flakings.Ifu, intended use: "the 14.0 french catheter introducer has been designed for placement of a single lumen endotracheal tube whose inner diameter is 6 mm or larger." note: "do not use the frova intubating introducer with double lumen endotracheal or endobronchial tubes." warnings: "do not use the frova intubating introducer with double lumen endotracheal or endobronchial tubes." no evidence to suggest that the device was not manufactured according to specifications and nothing indicates that it did not perform as intended.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FROVA INTUBATING INTRODUCER
Common Device Name
BTR TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key8373022
Report Number3002808486-2019-00230
Device Sequence Number2370430
Product Code BTR
UDI-Device Identifier00827002483033
UDI-Public(01)00827002483033(17)211130(10)E3802088
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberG48303
Device Catalogue NumberC-CAE-14.0-70-FIC
Device Lot NumberE3802088
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2019
Distributor Facility Aware Date02/13/2019
Device Age1 MO
Initial Date Received by Manufacturer 02/13/2019
Supplement Date Received by Manufacturer05/01/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;